MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES GORE VIABAHN VBX BALLOON EXPANDABLE ENDOPROSTHESIS; STENT, ILIAC

W.L. GORE & ASSOCIATES GORE VIABAHN VBX BALLOON EXPANDABLE ENDOPROSTHESIS; STENT, ILIAC
Catalog Number BXAL085901A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing records for the device verified the lot met all pre-release specifications.
 
Event or Problem Description
The following information was reported to gore: on (b)(6) 2019 a patient was undergoing treatment of unknown type/location with a gore® viabahn® vbx balloon expandable endoprosthesis.Reportedly the device broke after it was deployed.The delivery system was attempted to be pulled out of the patient.
 
Additional Manufacturer Narrative
H.6.Conclusion code 1: updated.H.6.Results code 2: 213: the engineering evaluation stated the following: the 8l x 59 stent had been deployed; however, the catheter was split into 3 pieces with the middle of those pieces stuck on the guidewire.The section attached to the hub had catheter damage from 18.5-19.5 cm and necking from 25cm until the break at 37 cm (as measured from the hub).The middle portion on the guidewire was 37 cm long and displayed necking across that whole length.The third section with the balloon had necking that extended 21 cm from the break.Based on the device examinations performed, no manufacturing anomalies were identified to which the event could be definitively attributed.
 
Event or Problem Description
On (b)(6) 2019 a patient was undergoing treatment of a stenotic occlusion of unknown anatomical location, with a gore® viabahn® vbx balloon expandable endoprosthesis.Following device deployment the delivery catheter broke upon removal from the patient.
 
Additional Manufacturer Narrative
B.5.Updated.
 
Event or Problem Description
On (b)(6) 2019 a patient was undergoing treatment of unknown type/location with a gore® viabahn® vbx balloon expandable endoprosthesis.Reportedly the device broke after it was deployed.The delivery system was broken upon removal from the patient.
 
Additional Manufacturer Narrative
B.5.Updated.

Brand Name
GORE VIABAHN VBX BALLOON EXPANDABLE ENDOPROSTHESIS
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key8618142
Report Number2017233-2019-00355
Device Sequence Number16660425
Product Code NIO
UDI-Device Identifier00733132637836
UDI-Public00733132637836
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
P160021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/11/2021
Device Catalogue NumberBXAL085901A
Device Lot Number20085136
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/09/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Not provided
Initial Report FDA Received Date05/16/2019
Supplement Report FDA Received Date06/05/2019
07/04/2019
07/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age77 YR